Thunderstorm Wind, York
- When
- July 19, 5:05 PM EST
- Where
- York County, Seaford
- Property damage
- $2,000
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 37.200, -76.433
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 2:55 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 355 PM EDT FRI JUL 19 2002 BASICALLY 4 AREAS OF FORCING TNGT... ONE IS THE MIDLVL WSHFT IN OH VALLEY INTO THE NORTHEAST. LOTS OF SCT CNVCTN ACROSS THIS AREA...AND SINKING SLOWLY S...AND SHUD SKIRT NRN AREAS...ESPCLY NRN NECK TO LWR MD OVRNGT. 2ND AREA IS THE LLVL WSHFT ARND OXB...WTH ITS PERSISTENT CNVCTN INTO SRN DE. THIS WL CONT TO RDVLP INLAND AS THE ONSHORE BRZ AND OUTFLOW WORKS SLOWLY W. ONCE DAYTIME HTG ENDS...THIS SHUD DSPT. THE 3RD AREA OF FORCING IS THE LVL H8 WND SPD MAX TRACKING THRU CAROLINAS...WHCH IS AIDING IN CNVCTN IN SE NC. ANY CNVCTN THAT DVLPS OR MVS INTO ORF/ECG AREA CUD BE ENHNCD THRU THE EVENING...AND LINGER BEYOND MDNGT. 4TH AREA IS WK LLVL WSHFT IN CNTRL VA...SUPPORTING THE OLD CNVCTN THAT TRACKED ACROSS THE MTNS. THIS WL END IN THE I-95 CORRIDOR BY THE END OF RUSH HOUR...THEN LTL ELSE THRU THE NGT. SOME NEW SCT CNVCTN DVLPG OVR ERN AND SERN VA ATTM. ON SATURDAY...LLVL CNVRGNC FCST TO BE MAINLY ALG THE COAST AND SRN VA INTO CAROLINAS. SFC WNDS TURN TO LGT N...BUT WTH VRY LTL COOLING AT H8...TEMPS WL BE ARND 90 TO LWR 90S MOST AREAS...COOLER AT COAST. ISOLD ACTVTY IN CNTRL AND NRN AREAS...BUT BETTER CHCS ALG COAST AND SRN AREAS. SUNDAY AND MON LUKS MAINLY DRY...PRHPS ISOLD ACTVTY...BUT NOT ENUF FOR MNTN. HGHS ARND 90 MOST AREAS...TO LWR 90S WRMR SRN AREAS...AND 80S ALG THE WTR. TUE THRU THU...QUESTION TMG OF ANTHR SFC BNDRY...WTH CURRENT GDNC SUGG A LT TUE WSHFT BNDRY PASSAGE...AND PRBLY THE LLVL DEW PT BNDRY TRACKING THRU AT LEAST A DAY LTR. NOT CHANGING DAY 4 THRU 7 SINCE GDNC LKLY TO CHANGE ITS MIND FROM RUN TO RUN...AND SFC BOUNDARIES HV BEEN TRACKING THRU LTR THN GDNC SUGG THRU THE SUMMER. CSTL WTRS...NOT MUCH WND OR WV ACTION OUTSIDE OF TSTMS...SO NO SCA XPCTD. SBY 72 90 69 87 / 30 20 20 10 OXB 74 86 69 89 / 40 30 20 10 ECG 74 91 73 91 / 50 40 30 20 ORF 74 90 73 89 / 40 30 30 20 PHF 73 93 70 91 / 30 30 20 20 AKQ 73 93 70 91 / 30 30 20 20 RIC 72 91 70 90 / 30 20 20 10 FVX 72 93 70 91 / 30 30 20 20 .AKQ... MD...NONE. NC...NONE. VA...NONE. NS
VAZ084-086-090-091-100-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 551 PM EDT FRI JUL 19 2002 ...THUNDERSTORMS MOVING ACROSS THE PENISULA... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTEHAST OF CHARLES CITY TO 15 MILES WEST OF CAPE CHARLES OVER THE CHESAPEAKE BAY...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE FROM JAMES CITY COUNTY TO YORK...GLOUCESTER AND MATHEWS COUNTIES...AND MOVE INTO SOUTHERN NORTHAMPTON COUNTY THROUGH 630 PM. RAINFALL RATES OF 3/4 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. 25
VAZ084-086-090-091-100-192230- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 551 PM EDT FRI JUL 19 2002 ...THUNDERSTORMS MOVING ACROSS THE PENINSULA... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTEHAST OF CHARLES CITY TO 15 MILES WEST OF CAPE CHARLES OVER THE CHESAPEAKE BAY...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE FROM JAMES CITY COUNTY TO YORK...GLOUCESTER AND MATHEWS COUNTIES...AND MOVE INTO SOUTHERN NORTHAMPTON COUNTY THROUGH 630 PM. RAINFALL RATES OF 3/4 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. 25
The Norfolk radar (KAKQ), 56 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309758.